Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram- Nausea & effects on stomach

(3 Posts)
MrsMeg1 Tue 10-Jan-17 14:46:03

I have suffered with anxiety and depression on and off over the last 14mths following a stressful year, stomach virus and then gastritis which am sure was linked to my dd been really poorly although at the time I didn't see the connection.

I did have a few months of feeling ok, but since August/Sept have had on-going stomach issues during the night and early morning, waking feeling nauseous with an irritated stomach, this can happen several times in one night, leaving me exhausted and with insomnia as I dread going to bed. It effects my work as I am so tired and worry about losing my job. I have restarted lansoprazole and hoping this will start having an effect soon.

I have recently changed Dr's and the new one suggested trying citalopram, the first Dr to acknowledge any of this may be linked to stress. My worry is that on reading the side effects, one of them is nausea - can anyone who's been on it explain if it actually irritates the stomach or is it more of a head nausea dizziness type of feeling? I am torn between wanting to try it and scared it might irritate my stomach even more. I am going back to see my GP next week so want to make a decision by then.

omomom Tue 10-Jan-17 15:09:54

Please don't worry as you are not alone in all this. I have suffered from depression since I was a teenager. I would highly recommend trying Citalopram as I found it very helpful ( given the long history and all the drugs I have taken) The side effects mentioned online are in extreme cases.

You might possibly feel a little bit nauseous, loss of appetite or a little up in the air feeling ( sorry don't know how exactly to describe this phenomenon) but you should be ok within a week. I would highly recommend to up your intake of fluids , depending on what you like. I like citrus drinks e.g. Lemon water or lemonade to help with the nausea. Eat a lot of fruit , ice cream or what ever helps.

The dosage is generally started from .5mg to max of .25 mg in gradual steps. It helps your body to adapt gradually. Also I take it before going to bed, ( as opposed to morning as generally recommend)as it works better for me and most people who I know who are on it. Try it as I am sure it will help you.

Any further questions , please feel free to PM me. Hope you feel better soon. flowers

MrsMeg1 Tue 10-Jan-17 15:37:04

Thanks, that's good to hear it helped you and the side effects weren't too bad. My GP told me to have a read before making a decision and the first thing I noticed was nausea and disturbed sleep. The thought of both getting any worse might just tip me over the edge!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now